MAUDE Adverse Event Report: CORDIS CORPORATION SMART 120 150, SFA - 7X150MM; SELF EXPANDABLE STENTS

CORDIS CORPORATION SMART 120 150, SFA - 7X150MM; SELF EXPANDABLE STENTS
Model Number N/A
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: sheathlesspv st 90cmpowerflex5-40.(b)(6).This device is available for analysis but has not yet been received.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During deployment of a 7x150mm smart stent, resistance was felt when crossing the lesion so the physician applied force to push, however the outer sheath slid and the stent was deployed by mistake.Therefore, it was replaced with a new stent which was implanted.The procedure was completed successfully.There was no reported patient injury and the device will be returned for analysis.The physician commented that the y connector valve might have been released.The lesion was the left the common iliac artery with stenosis.An approach was made from the left brachial artery.A smart stent was attempted to be delivered to the lesion when the resistance was felt.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background is clearly visible.The product was stored, handled, inspected and prepped according to the instructions for use.There was nothing unusual noted about the stent delivery system prior to use.The stent delivery system did not pass through any acute bends.Additional details were requested but were not provided.
 
Additional Manufacturer Narrative
During a left common iliac artery stenting procedure, resistance was felt when crossing the lesion with a 7 x 150mm smart stent.The physician applied force to push, however the outer sheath slid and the stent was thought to have been deployed by mistake.Therefore, it was replaced with a new stent which was implanted.The procedure was completed successfully.There was no reported patient injury.The physician commented that the y connector valve might have been released.An approach was made from the left brachial artery.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background is clearly visible.The product was stored, handled, inspected and prepped according to the instructions for use.There was nothing unusual noted about the stent delivery system prior to use.The stent delivery system did not pass through any acute bends.Additional details were requested but were not provided.The device was returned for analysis.One non-sterile smart 120 150, sfa ¿ 7 x 150mm device was received coiled inside a plastic bag, the device was received un-deployed.Per visual analysis no damages or anomalies were noted on the returned device.The usable length was measured and was found within specification.A functional test was performed (stent deployment process), and the stent was deployed without difficulty.A product history record (phr) review of lot 17737519 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event reported by the customer could be related to the manufacturing process.The event reported as ¿stent delivery system (sds)-ses- deployment difficulty - premature/in patient - during advancement¿ was not confirmed due to the received product condition, since the device was received un-deployed and no anomalies were found during the analysis.Also, a functional test was performed, and the stent was deployed without difficulty.The exact cause of the event reported by the customer could not be conclusively determined.Procedural factors and vessel characteristics may have contributed to the resistance encountered.As cautioned in the instructions for use (ifu), ¿if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent or vessel.Carefully withdraw the stent system without deploying the stent.¿ neither the phr review nor the product analysis suggests that the events are related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.
 
Additional Manufacturer Narrative
The device was returned and section d10 was updated accordingly.The completed engineering report will be submitted within 30 days upon receipt.

Brand Name
SMART 120 150, SFA - 7X150MM
Common Device Name
SELF EXPANDABLE STENTS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave,
miami lakes FL 33014
MDR Report Key8019497
Report Number9616099-2018-02475
Device Sequence Number13798384
Product Code FGE
UDI-Device Identifier20705032063439
UDI-Public20705032063439
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberN/A
Device Catalogue NumberC07150ML
Device Lot Number17737519
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/06/2018
Supplement Date Received by Manufacturer10/06/2018
12/03/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date11/13/2018
12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SABERX4-4 CONTINUED IN H10.